MAUDE Adverse Event Report: PRODUCTOS PARA EL CUIDADO DE LA SALUD -9611590 BARDEX® ALL-SILICONE FOLEY CATHETER; SILICONE CATHETER

PRODUCTOS PARA EL CUIDADO DE LA SALUD -9611590 BARDEX® ALL-SILICONE FOLEY CATHETER; SILICONE CATHETER
Model Number 166818
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the catheter was allegedly blocked, and urine did flow to the bag.The nurse had to irrigate every two days.The catheter was inserted on (b)(6) 2017.A visual inspection noted that there appeared to be calcification inside the catheter upon return.There also appeared to be a cuff or partially inflated/raised section at the top of the balloon.
 
Additional Manufacturer Narrative
Received 1 used foley catheter only.During the visual evaluation, it was noted that there was a cuff roll/ ridge on the catheter balloon and high calcification was noted inside of the catheter.No others defects were observed.Per the functional evaluation, the balloon was inflated with air and deflated; a cuff roll was formed.After that, 10cc of a mix of water and blue methylene was introduced with a syringe, and the catheter was left for 3 minutes resting on a flat surface.Then it was deflated by itself and a cuff roll was formed.Per the dimensional evaluation, the catheter active length was found within specification.The reported event was confirmed with an unknown cause.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: "to deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Visually inspect the product for any imperfections or surface deterioration prior to use." the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the catheter was allegedly blocked.However, urine did flow to the bag.The nurse had to irrigate every two days.The catheter was inserted on (b)(6) 2017.A visual inspection noted that there appeared to be calcification inside the catheter upon return.There also appeared to be a cuff or partially inflated/raised section at the top of the balloon.

Brand Name
BARDEX® ALL-SILICONE FOLEY CATHETER
Common Device Name
SILICONE CATHETER
Manufacturer (Section D)
PRODUCTOS PARA EL CUIDADO DE LA SALUD -9611590
km. 7 carretera internacional
nogales, sonora 85621
MX  85621
MDR Report Key6688507
Report Number1018233-2017-03440
Device Sequence Number1735904
Product Code GBM
UDI-Device Identifier00801741029813
UDI-Public(01)00801741029813(10)NGAU0504
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K760093
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model Number166818
Device Catalogue Number166818
Device Lot NumberNGAU0504
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/07/2017
Initial Date Received by Manufacturer 06/07/2017
Supplement Date Received by Manufacturer07/14/2017
Initial Report FDA Received Date07/05/2017
Supplement Report FDA Received Date07/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1